Alert archive / North Carolina / Beach Hazards Statements in 2018

Beach Hazards Statement 27, NWS Newport/Morehead City, NC

September 21, 2018

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 21, 2018, 8:35 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2018, 8:35 PM EDT (00:35 UTC)
Expired
Sep 22, 2018, 8:00 PM EDT
In force
23 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

779 
WHUS42 KMHX 220035
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
835 PM EDT Fri Sep 21 2018

...HIGH RISK OF RIP CURRENTS AND POWERFUL SHOREBREAK EXPECTED FOR
OUTER BANKS BEACHES NORTH OF CAPE HATTERAS ON SATURDAY...

Long period swell will impact east facing beaches north of Cape
Hatteras on Saturday, bringing a high risk for rip currents and
powerful, dangerous shore break.

NCZ103-221245-
/O.NEW.KMHX.BH.S.0027.180922T0035Z-180923T0000Z/
Outer Banks Dare-
835 PM EDT Fri Sep 21 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Saturday
evening.

* HAZARDS...High risk of rip currents and powerful shore break.

* LOCATIONS...Along the beaches north of Cape Hatteras.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 12:30 PM Saturday afternoon.

* SURF HEIGHT...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Shore break occurs when waves break directly on the beach. The 
most common injuries with strong shore break are neck and back 
injuries, which most often occur when the powerful surf throws a 
swimmer or surfer head first into the bottom. It is extremely 
important to protect your head and neck whenever you are in 
breaking waves by keeping your hands in front of you at all times.

&&

$$
2 follow-up statements
982 
WHUS42 KMHX 220904
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
504 AM EDT Sat Sep 22 2018

...HIGH RISK OF RIP CURRENTS AND POWERFUL SHOREBREAK EXPECTED FOR
OUTER BANKS BEACHES NORTH OF CAPE HATTERAS TODAY...

Long period swell will impact east facing beaches north of Cape
Hatteras today, bringing a high risk for rip currents and 
powerful, dangerous shore break.

NCZ103-222115-
/O.CON.KMHX.BH.S.0027.000000T0000Z-180923T0000Z/
Outer Banks Dare-
504 AM EDT Sat Sep 22 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...High risk of rip currents and powerful shore break.

* LOCATIONS...Along the beaches north of Cape Hatteras.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 12:30 PM this afternoon.

* SURF HEIGHT...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Shore break occurs when waves break directly on the beach. The
most common injuries with strong shore break are neck and back
injuries, which most often occur when the powerful surf throws a
swimmer or surfer head first into the bottom. It is extremely
important to protect your head and neck whenever you are in
breaking waves by keeping your hands in front of you at all
times.

&&

$$
439 
WHUS42 KMHX 230014
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
814 PM EDT Sat Sep 22 2018

...HIGH RISK OF RIP CURRENTS AND POWERFUL SHOREBREAK EXPECTED FOR
OUTER BANKS BEACHES NORTH OF CAPE HATTERAS SUNDAY...

Long period swell will continue to impact east facing beaches 
north of Cape Hatteras today, bringing a high risk for rip 
currents and powerful, dangerous shore break.

NCZ103-231215-
/O.EXP.KMHX.BH.S.0027.000000T0000Z-180923T0000Z/
/O.NEW.KMHX.BH.S.0028.180923T0014Z-180924T0000Z/
Outer Banks Dare-
814 PM EDT Sat Sep 22 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Sunday
evening.

* HAZARDS...High risk of rip currents and powerful shore break.

* LOCATIONS...Along the beaches north of Cape Hatteras.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 12:30 PM this afternoon.

* SURF HEIGHT...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

Shore break occurs when waves break directly on the beach. The
most common injuries with strong shore break are neck and back
injuries, which most often occur when the powerful surf throws a
swimmer or surfer head first into the bottom. It is extremely
important to protect your head and neck whenever you are in
breaking waves by keeping your hands in front of you at all
times.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 7:00 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Sep 21, 7:00 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
700 PM EDT Fri Sep 21 2018

.SYNOPSIS...
High pressure at the surface and aloft will linger across the eastern
Carolinas through the weekend. A weak front will drop into the area
early next week. A stronger cold front will approach from the
west late next week.

&&

.NEAR TERM /Tonight/...
As of 7 PM Fri...Fcst on track and no changes needed with eve
update.

Previous discussion... As of 230 PM Friday...Ridge of high
pres will cont over the area tonight with skies remaining mclr
to PC. Decent radiational cooling expected with lows approaching
60 cooler inland spots to mainly 65 to 70 coast. Light to calm
winds and wet ground will likely lead to some patchy late night
fog, espcly inland.

&&

.SHORT TERM /SATURDAY/...
As of 230 PM Friday...The axis of the surface high pressure
ridge will gradually shift to the SE Sat as a weak cold front
sags toward the far nrn tier late. Expect mclr to PC skies once
again with only a slight chc of a late day shra/tsra far NW
assoc with the front. Shld see enough sun for highs in the mid
to upr 80s most spots.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 4 AM Friday...Strong high pressure building in from the
north will serve to push the front through the area Sunday and
expect scattered showers and perhaps an isolated thunderstorm
with frontal forcing. Thunderstorms are expected to remain below
severe limits with only modest instability and limited upper
level support despite somewhat improved shear across the region.
N/NE flow will allow highs to be a few degrees cooler with
highs in the mid 80s inland to around 80 NE coast.

Predominantly E/SE flow across the area Monday and Tuesday with
high pressure sliding off the New England coast and an area of
low pressure moving westward beneath the high towards the
Southeast coast Tuesday. Sufficient moisture, instability and
shear will be present to bring scattered showers and
thunderstorms to the region though expect most storms to remain
below severe limits. High Monday expected in the low to mid 80s
once again, but low level thicknesses begin to increase Tuesday
with highs expected to generally be in the mid 80s.

High pressure will be centered off the SE coast Wednesday and
Thursday with SW flow continuing to bringing a warm, moist and
unstable airmass across the region with scattered showers and
thunderstorms expected. High will continue to be in the mid
80s.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short term /through Saturday/...
As of 7 PM Friday...With light to calm winds and wet ground
could see some sub VFR vsbys in patchy fog late at night that
will lift quickly after sunrise. Cold front will sag into nrn
tier late Sat however main threat for shra/tsra will remain to
the N of terminals. Expecting good flying conditions again on
Fri with partly cloudy skies and light winds.

Long Term /Saturday night through Tuesday/...
As of 430 AM Friday...Pred VFR conditions expected much of the
period though patchy late night/early morning fog possible each
morning. Also could see isolated to scattered afternoon/evening
showers or thunderstorms with somewhat better chances Monday and
Tuesday.

&&

.MARINE...
Short Term /Through Sat/...
As of 230 PM Friday...ENE winds 5 to 15 kts this aftn will
become light and variable overnight with axis of high pres
overhead. The high will slide off the coast Sat as weak cold
front approaches from the NW. light winds will grad become more
SE thru the day with speeds 10 kt or less. Lingering ENE swell
will keep seas in the 3 to 5 foot range central and N with 2 to
4 ft S.

Long Term /Saturday night through Tuesday/...
As of 5 AM Friday...The front pushes south of the area Sunday
with strong high pressure builds in from the north and expect
winds to become N/NE during the day Sunday, then predominantly
NE 10-15 kt Sunday night. Seas continue around 3-4 ft north with
up to 5 ft central waters, and 2-4 ft southern waters.

High pressure slides off the New England coast Monday and
Tuesday while continuing to ridge into the region and expect E
winds around 10-20 kt Monday, trending to the SE Tuesday as a
weak are of low pressure moves westward to ward the Southeast
coast. With a prolonged fetch of E winds, seas are expected to
build early next week to 5-8 ft northern/central waters and 3-6
ft southern waters Monday night into Tuesday.

&&

.HYDROLOGY...
As of 230 PM Friday... Major flooding continues for Contentnea
Creek plus the Neuse, Trent and NE Cape Fear rivers. Heed all
local law enforcement instructions and do not drive into flooded
roadways.

Areal Flood Warnings continue for SW tier where lingering high
water conts to impact many areas with multiple roads flooded
and closed.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ103.
MARINE...None.

&&

SYNOPSIS...RF
NEAR TERM...RF/TL
SHORT TERM...RF
LONG TERM...SK
AVIATION...RF/SK/TL
MARINE...RF/SK
HYDROLOGY...MHX
Hazardous weather outlook, Sep 21, 3:08 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
308 PM EDT Fri Sep 21 2018

NCZ029-044>047-080-081-094-098-221915-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-
Pamlico-Onslow-
308 PM EDT Fri Sep 21 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-104-221915-
Carteret-Outer Banks Hyde-
308 PM EDT Fri Sep 21 2018

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-221915-
Outer Banks Dare-
308 PM EDT Fri Sep 21 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING
NORTH OF CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
SOUTH OF CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ079-090>093-221915-
Greene-Duplin-Lenoir-Jones-Craven-
308 PM EDT Fri Sep 21 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Major to moderate river flooding continues. Caution is advised
approaching flooded roadways. Do not drive into flooded roadways.
Most rivers will crest then slowly start to fall this weekend.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.